MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6570-0-132
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 04/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As per received medical records: patient was revised due to dislocation.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a ceramic head was reported.The event was confirmed by medical review.Method & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant concluded: "on a (b)(6) 2017 office visit the note states, ¿doing well.Incision clean, dry and intact.Staples removed.¿ on (b)(6) 2017 she was admitted for recurrent dislocation of a revision right total hip replacement.On (b)(6) 2017 a revision of the acetabular liner to a constrained liner was performed for a diagnosis of recurrent dislocation right total hip replacement.The operative report describes spinal anesthesia and use of the previous incision.During this surgery there was a change to a constrained competitor poly liner and a 28/plus-4 head, v-40, for the stryker stem.Uncomplicated surgery was described.On (b)(6) 2017 she was noted to be ¿very happydoing well wound looks great¿.No documented follow-up subsequent to this visit is available." no examination of any explanted components is available.This entire complex clinical picture relates to the sequelae of a mrsa periprosthetic infection originally diagnosed six months status-post primary total hip and treated conservatively for nine years until implant removal and antibiotic spacer was implanted.Previous and subsequent dislocations were related to persistent sepsis and revision surgery.There is no evidence that factors associated with any stryker implant design, manufacturing or materials contributed to this complex clinical history.Product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the investigation confirmed the reported event of dislocation and the root cause was noted to be due to the patients infection.The clinician noted in the medical review that the dislocations are related to persistent sepsis and ¿there is no evidence that factors associated with any stryker implant design, manufacturing or materials contributed to this complex clinical history.¿ also, the ceramic head was used in an off-label manner as the ifu for the ceramic head indicated, "do not substitute another manufacturer's device for any of the howmedica osteonics trident system components because design, material, or tolerance differences may lead to premature device and/or functional failure." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As per received medical records: patient was revised due to dislocation.

Brand Name
DELTA V-40 CERAMIC HEAD 32/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8198193
Report Number0002249697-2018-04139
Device Sequence Number16709615
Product Code JDI
UDI-Device Identifier04546540608505
UDI-Public04546540608505
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number6570-0-132
Device Lot Number57446001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR